Weird/confusing it really is all in our minds?

When my anxiety first started my doctor prescribed me with Zoloft. I took ONE 50mg pill and I got a million side effects, extreme anxiety, nausea, really tight jaw, extreme foggy zombie feeling, shakiness and ultimately sent me into a panic attack, In fact it made my anxiety 20 times worse then it ever was to begin with, this all from one dose. So I never took another one. Anyway the pack of Zoloft is still sitting up in the medicine cabinet and I found it next to my husbands computer, he said he took one the night before thinking it was pain medication I asked him did it have any effect on him he said absolutely nothing! I went through all the side effects I experienced and he cool as a cucumber said no to all! I am shocked and annoyed I who really need this medication suffered so horribly that I could not continue and have been terrified to try again so I am just suffering with this illness and trying to overcome it naturally where as he who is fine had no issues. Now I think was it all in my head? Did I psych myself out? is that what we are all doing?

Any thoughts??

6 Replies

  • I was first prescribed these in October.. I took one and felt horrendous.. Just like u I didn't take another..

    Until last week when my anxiety was so bad I took one and have done every night since with no side effects!! I feel great already x

  • Maybe try cutting your tablets in half and starting with 25mg a day x

  • Good Idea...I always prefer to start low dose.

  • It's really hard to say what's in our minds and what's not. I believe anxious people are a lot more sensitive to Meds though. I took Zoloft this past summer and only made it through 5 days on it. My symptoms weren't that extreme but I was sweaty and zombie like I couldn't think and the nausea was out of control I couldn't eat for days. Most of any medications you try probably will give you side affects though .. Your husbands brain probably is functioning normal so the Zoloft wasn't trying to put everything back together for him like they do with you

  • hi 1 tablet wouldn't make u feel that way hun they take a good while to get in your system I am on 50 mg a day I frlt terrible I mean terrible for 4 weeks but my doctor said keep going as they take 6/8 weeks to work ive been on them now for 3 months and feel better for it xthe trouble is cause we suffer from anxiety and read the side effects we will always put it down to the tablet x when really its our anxiety playing tricks with us x so try to take the medication for at least 6/8 weeks and see if they work good luck xx

  • I had a similar experience with Something called escitalopram......I'd had them many years ago without ill effect (they didn't really help though). 2 years ago I got what I presume was a virus that has left me very dizzy and off balance ever since. Which has caused my anxiety to rocket through the roof, along with quite bad depression on and off. The result of this is that I am so scared taking anything in case it makes me dizzy. I even got dizzy taking paracetamol. Anyway, I tried escitalopram again in 2014 and worked myself up so much about it I ended up in bed for three days with a severe migraine, after taking only one. Stopped them straight away. A year later and I was getting desperate regarding the anxiety etc. So I tried them again. This time I gave myself a good talking to.....I mean I really needed help so had to try them...took one in the morning....and felt absolutely no side effects.......until 3 hours later.....when they hit me...bad...but in this time I had constantly been checking how my body felt....I think I had worked myself up so much after taking them that I caused the side effects that I had......I truly believe that the mind is so powerful in these situations..... If the mind can cause all my anxiety and stress symptoms (and I know it does, I can feel it, just can't STOP it!!), then it can certainly cause the supposed side effects from medication. As I said earlier I couldn't even take paracetamol without getting dizzy afterwards...but I have forced myself to take them and tried not to worry about it...and now take them without any issues. Despite everything I've just said I still have problems with anxiety and stress and depression and aches, and dizzines etc etc......even though I know most, if not all of the problem is with my thought processes.

You may also like...